Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Lake Charles, LA

January 13, 2005Allen Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 13, 2005, 2:42 AM CST for Allen Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2005, 2:42 AM CST (08:42 UTC)
Expired
Jan 13, 2005, 3:45 AM CST
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Allen Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 2:25 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 130842
SVRLCH
LAC003-130945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN PARISH IN SOUTHWEST LOUISIANA

* UNTIL 345 AM CST

* AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ELIZABETH TO 7    
  MILES SOUTHWEST OF REEVES...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
   KINDER BY 250 AM CST
   OBERLIN AND MITTIE BY 300 AM CST
   ELIZABETH BY 315 AM CST
   OAKDALE BY 320 AM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3087 9296 3059 9297 3060 9313 3045 9312
      3045 9280 3051 9277 3051 9264 3089 9261

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 9:30 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Jan 12, 9:30 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 PM CST WED JAN 12 2005

.DISCUSSION...CURRENT GRIDS/FORECAST FOR TONIGHT LOOK GENERALLY ON
TRACK WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS
NORTHERN HALF OF FORECAST AREA AHEAD OF MAIN SQUALL LINE PROGRESSING
THROUGH ERN TX. NO UPDATE NEEDED AT THIS TIME.

&&

.PREV DISCUSSION...
CURRENT SFC ANALYSIS SHOWS SEVERAL SFC LOWS OVER W TX/OK PANHANDLE
...WITH A TIGHT PRESSURE GRADIENT ACROSS MUCH OF E TX/LA/AR THIS
AFTERNOON. WINDS ACROSS THE AREA HAVE REACHED THE 20 MPH MARK WITH
HIGHER GUSTS.

ALL ELEMENTS ARE FALLING IN PLACE FOR A SIGNIFICANT SQUALL LINE TO
MOVE THRU THE AREA TONIGHT AND THU MORNING. WILL LIKELY SEE SCT TSRA
FORM AHEAD OF THIS...WHICH IS WHERE A TORNADO THREAT WOULD EXIST.
ETA IS SHOOTING HELICITIES IN THE 350-400 RANGE JUST AHEAD OF THE
SQUALL LINE...WHICH COULD LEAD TO ISOLATED SUPERCELL DEVELOPMENT.
MEANWHILE...CAPE WILL ONLY REACH 1000-1500 J/KG...MAINLY OVER SE
TX/S LA...WHICH IS EXPECTED FOR THE MIDDLE OF THE NIGHT. THE MAIN
SQUALL LINE WILL LIKELY ENTER TYLER COUNTY IN SE TX NEAR 1-2
AM...REACHING JAS & BPT BY 3-4 AM...LCH & AEX BY 5-6 AM...AND LFT BY
7-8 AM. THIS IS WHERE THE GREATEST STRAIGHT LINE WIND DAMAGE THREAT
WILL OCCUR.

ONCE THE SQUALL LINE AND COLD FRONT PASSES...INTERMITTENT SHRA/TSRA
WILL FOLLOW FOR THE NEXT COUPLE OF HOURS...WITH MUCH COOLER AIR TO
FILTER INTO THE AREA. IN FACT...TOMORROWS HIGHS WILL ONLY REACH THE
LOWER TO MID 60S...WHICH IS A BIT LOWER THAN THIS MORNINGS LOWS
BELIEVE IT OR NOT...THE LOWER TO MID 60S FOR HIGHS IS NORMAL FOR
THIS TIME OF YEAR.

WHAT FOLLOWS IS A RETURN TO WINTER...WITH NO PRECIPITATION EXPECTED
UNTIL LATE NEXT WEEK. WILL HAVE A SUCCESSION OF ARCTIC HIGHS
INFLUENCE OUR WEATHER INTO NEXT WEEK. AT THIS TIME...IT APPEARS
THAT THE MAIN BRUNT OF THE ARCTIC AIR WILL STAY NORTH INSTEAD OF
DIVING DUE SOUTH. THIS WILL RESULT IN NIGHT TIME LOWS RANGING IN
THE 30S AREAWIDE WITH HIGHS IN THE 50S TO NEAR 60 EACH DAY. HOWEVER
THIS EXTENDED OPINION HAS BEEN CHANGING FROM DAY TO DAY...SO KEEP
CHECKING BACK FOR FURTHER UPDATES FOR EARLY NEXT WEEK.

DML

&&

.AVIATION...
A LINE-OF-THUNDERSTORMS WILL MOVE EAST THROUGH SOUTHEAST TEXAS DURING
THE OVERNIGHT HOURS, AND WILL EXIT LAFAYETTE AND VICINITY AROUND NOON
ON THURSDAY. STORM CELLS, PROPAGATING SOUTH ALONG (OR PARALLEL TO)
THE LINE-OF-THUNDERSTORMS, WILL LIKELY BE STRONG, AND POSSIBLY
SEVERE. AT PRESENT, THE CURRENT THREAT IS DAMAGING DOWNDRAFT WINDS.

&&

.MARINE...
SCA UP FOR S WINDS 20 KNOTS AND SEAS 6-7 FEET TONIGHT...AND FOR POST
FRONTAL NORTHERLY WINDS AS WELL. WINDS WILL STAY N-NE 15 TO NEAR 20
KNOTS THIS WEEKEND INTO EARLY NEXT WEEK AS THE SUCCESSION OF ARCTIC
HIGHS INFLUENCE OUR WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  59  62  39  58 /  90  90   0   0
BPT  57  60  36  58 /  90  90   0   0
AEX  61  62  37  56 /  60  90   0   0
LFT  60  65  43  58 /  60  90   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY...SCA...GMZ450-455-470-475.
TX...SMALL CRAFT ADVISORY...SCA...GMZ450-470.

&&

13
Hazardous weather outlook, Jan 12, 1:30 PM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CST WED JAN 12 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
131200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
130 PM CST WED JAN 12 2005

.DAY ONE...TODAY AND TONIGHT...
A COLD SHOULD MOVE SOUTHEAST TO CENTRAL LOUISIANA AND SABINE LAKE
BY SUNRISE THURSDAY. A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF
THE FRONT. STORMS IN THE LINE COULD PRODUCE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE WEATHER WILL BE POSSIBLE MAINLY OVER THE LOUISIANA PART OF
THE FORECAST AREA AHEAD OF THE COLD FRONT. THE COLD FRONT IS EXPECTED
TO MOVE INTO SOUTHEAST LOUISIANA THURSDAY MORNING. BEHIND THE
FRONT...DRY HIGH PRESSURE WILL PRODUCE QUIET WEATHER LATER
THURSDAY AND FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
IT MAY BECOME NECESSARY TO CALL UPON STORM SPOTTERS, HAM RADIO
OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL TO SUPPORT SEVERE
WEATHER OPERATIONS TONIGHT.

20

In the hours before

Special weather statement, Jan 12, 11:25 PM CST, 3 hours 17 minutes before
130530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST WED JAN 12 2005

SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...

VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA

SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA...
INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL
LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH
AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH.

REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT
IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE
NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE
OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE
AREAS.

LGE
Special weather statement, Jan 12, 11:25 PM CST, 3 hours 17 minutes before
LAZ027-028-131000-

SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST WED JAN 12 2005

SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...

VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA

SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA...
INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL
LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH
AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH.

REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT
IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE
NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE
OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE
AREAS.

LGE
Special weather statement, Jan 12, 11:40 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 PM CST WED JAN 12 2005

LAZ027-028-131000-
RAPIDES-VERNON-
1140 PM CST WED JAN 12 2005

SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA

SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA...
INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL
LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH
AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH.

REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT
IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE
NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE
OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE
AREAS.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:23 AM CSTSpecial Marine WarningLCH67 min
Jan 13, 2:16 AM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu59 min
Jan 13, 2:29 AM CSTSpecial Marine WarningLCH61 min
Jan 13, 3:12 AM CSTSevere Thunderstorm WarningLCHJefferson Davis63 min
Jan 13, 3:33 AM CSTSpecial Marine WarningLCH57 min
Jan 13, 4:28 AM CSTSpecial Marine WarningLCH62 min
Jan 13, 5:29 AM CSTSpecial Marine WarningLCH61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.